MAUDE Adverse Event Report: RESPIRONICS, INC. INNOSPIRE ESSENCE; NEBULIZER (DIRECT PATIENT INTERFACE)

RESPIRONICS, INC. INNOSPIRE ESSENCE; NEBULIZER (DIRECT PATIENT INTERFACE)
Model Number 1100312
Medical Device Problem Codes Overheating of Device (1437); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging the device will not mist or push out air.It is reported the side of the device's case looks to be melted but not discolored.The device was plugged into the wall.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer received information alleging the device will not mist or push out air.It is reported the side of the device's case looks to be melted but not discolored.The device was plugged into the wall.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The innospire essence was returned to the manufacturer service center for evaluation, and the customer¿s complaint was confirmed.During the evaluation it was noted that the device had an indention on one side of the top enclosure with warpage below and corresponding warpage on the bottom enclosure.The indention was jammed against the motor¿s fan blade.The motor was turned on but did not operate.Further inspection showed the motor had an open circuit.The root cause could not be confirmed at this time.The service center theorized the device came into contact with something that indented the casing and prevented the fan blade of the motor to turn thus causing the motor to have an open circuit.The devices warpage was caused by encountering a round object, due to the nature of the warpage shown in the photos, that was pressed against the device while being hot enough to cause warpage but not hot enough to discolor the device¿s enclosure.

Brand Name
INNOSPIRE ESSENCE
Common Device Name
NEBULIZER (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 
4125423300
MDR Report Key20674589
Report Number2518422-2024-103620
Device Sequence Number20925350
Product Code CAF
UDI-Device Identifier00383730001821
UDI-Public(01)00383730001821
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1100312
Device Catalogue Number1100312
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient SexMale